WillyWorries.com, WomensWorries.com

I forgot my Pill now he has boils on penis (Contraceptive/Birth Control)

My fiancé and I have been together for 7 years and faithful to each other. Our problem is that I sometimes forget to take the Pill, so we sometimes use condoms. One in 10 times after sex – with or without condoms – he has several boils which present themselves on the head of his penis. Sometimes, they burn or itch.

We have sought medical advice but got no satisfactory answer. The only medication we received is Fasigyn tablets for him, which work in an hour; or, sometimes, Cleocin cream. We have both had negative HIV results.

What could be the cause of these boils. Could they be due to the probable tightness or age of the condom ? Is it that our body fluids are not compatible ? I have had one or two cases of yeast infections during this time.

Photo-of-Balanitis-of-Glans-Penis-Caused-by-Soap-Change

Photo-of-Balanitis-of-Glans-Penis-Caused-by-Soap-Change

It is good that you both got tested, and great that you are both HIV negative. 

The age, or tightness of the condom, won’t cause the boils. Your fiancé was given treatment for something called Bacterial Vaginosis (BV), although it can be used for other infections like Trichomoniasis. BV is a general bacterial infection and not generally considered to be sexually transmitted.

A normal healthy vagina contains over 100 bacteria and sometimes, when conditions become imbalanced, these can overgrow and cause a reaction. BV, which is possibly more common than Thrush (yeast infection), tends to leave a woman smelling a bit ‘fishy’ – although she may not realise she has it. Because it’s a bit smelly, it is not discussed as openly as Thrush.

From what you described, however, he may have Balanitis – inflammation of the glans penis (helmet area) – caused by the irritant effect of your Thrush (and possible BV) being in contact with him. I don’t think it is related to your bodies not being compatible because simple boils are not likely to occur from unprotected vaginal sex.

From what you indicate, he wasn’t getting them when you were taking the pill correctly. There is a theory that a woman’s acidic vaginal conditions and the alkaline ejaculate of her partner can sometimes alter her vaginal ph (acid/alkaline level) sufficiently to induce BV. However, if you gave him unprotected oral sex while you had a sore throat, it would be possible to transmit sore throat germs to him. In turn, he could pass those sore throat germs to your vagina setting up a vicious cycle of ‘bug’ events.

You could reduce that risk considerably by using a flavoured condom at such times. Your thrush may have been induced by the treatment he was given, if you didn’t abstain or use a condom while he was being treated. 

Helen

Click to Share

Site owner: Author of Sexplained Books – Nurse Specialist in Contraception and Sexual Health, UK

We're adding more pictures and more information regularly, so pop back and check for changes.

UA-59385199-1

By continuing to use the site, you agree to the use of cookies. more information

The cookie settings on this website are set to "allow cookies" to give you the best browsing experience possible. If you continue to use this website without changing your cookie settings or you click "Accept" below then you are consenting to this.

Close